MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number NM-3138-55
Medical Device Problem Codes Fracture (1260); High impedance (1291); Off-Label Use (1494); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pain (1994); Dyskinesia (2363); Movement Disorder (4412); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced high impedances on both leads.It was noted that this was a child dystonia patient and the lead extensions were secured using a cranial plate over the extension connection body, however, after x-ray imaging was performed it was revealed that the lead extensions had moved and were broken.The patient underwent a revision procedure where the lead extensions were replaced.The high impedances were resolved, and the patient was doing well postoperatively.
 
Additional Manufacturer Narrative
Block h6 device code: imdrf device problem code a27 appropriate device problem term code not available was selected because no specific migration related code exists for lead extension devices.Block b3 date of event: approximated based on the date the manufacturer became aware of the event, exact event date is unknown.
 
Additional Manufacturer Narrative
Correction to field h11: added additional related suspect device.Additional suspect medical device components involved in the event: model: nm-3138-55, serial: (b)(6), batch: 7127548, catalog description: 55cm 8 contact extension, udi: (b)(4).The lead extensions are in transit and have yet to be received.As such, physical analysis has not yet been conducted in our laboratory.A review of the manufacturing records associated with these devices indicated that they were successfully processed according to requirements.The dhr did not identify any manufacturing process-related non-conformances, scrap, or rework performed during production that could have caused or contributed to this event.The dhr review ensures each device meets required specifications and associated testing prior to release for distribution/sale.A labelling review was performed based on the dfu and it did not reveal any anomalies as it states pain, headache or discomfort, transient or persistent, including symptoms due to neurostimulation and motor problems such as paresis, weakness, incoordination, restlessness, muscle spasms, postural and gait disorders, tremor, dystonia, or dyskinesias, and falls or injuries resulting from these problems are known risks with the use of deep brain stimulation (dbs).The lead extensions are in transit and have yet to be received.As such, physical analysis has not yet been conducted in our laboratory.However, a labeling review was conducted.This review determined that the reported event of patient experiencing dyskinesia is a known risk with the use of deep brain stimulation (dbs).
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced high impedances on both leads.It was noted that this was a child dystonia patient and the lead extensions were secured using a cranial plate over the extension connection body, however, after x-ray imaging was performed it was revealed that the lead extensions had moved and were broken.The patient underwent a revision procedure where the lead extensions were replaced.The high impedances were resolved, and the patient was doing well postoperatively.Additional information was received indicating that the specific issue the patient experienced was rapid jerking movements of the right shoulder increased and pain in the left posterior thigh.The serial numbers and implant dates of the lead extensions were obtained.It was also noted that no clear fractures were visible on the lead extensions in the x-ray imaging.

Brand Name
NA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24628749
Report Number3006630150-2026-01588
Device Sequence Number8985860
Product Code NHL
UDI-Device Identifier08714729820765
UDI-Public(01)08714729820765(17)260417(10)7127541
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/17/2026
Device Model NumberNM-3138-55
Device Catalogue NumberNM-3138-55
Device Lot Number7127541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer03/25/2026
06/09/2026
Initial Report FDA Received Date03/18/2026
Supplement Report FDA Received Date04/24/2026
06/09/2026
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown